MAUDE Adverse Event Report: RAUMEDIC AG NEUROVENT-IFD-R; NEUROLOGICAL CATHETER

RAUMEDIC AG NEUROVENT-IFD-R; NEUROLOGICAL CATHETER
Model Number 095317-002
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer statement: for evaluation of the malfunction dhr documents were reviewed.They demonstrate that the catheter neurovent-ifd-r (sn (b)(4)) met specification during manufacturing.Final inspection of the finished catheter was passed.This demonstrates that the catheter has been manufactured and sold in conformance to relevant specifications.The decision of the clinic to applicate a second icp catheter two days after initial application of the n-ifd-r is based on the fact that the n-ifd-r stopped working because of incorrect handling contrary to the ifu so all wires have been torn off.In accordance to the ifu the n-ifd-r has to be removed latest after 5 days.Eventually the implantation period exceeded up to 15 days, in which the leakage problem, again based on incorrect handling contrary to the ifu, occurred after 13 days of implantation, which we consider as off label use.(b)(4).
 
Event or Problem Description
The clinic placed an icp/drain (n-ifd-r) on (b)(6) 2019.Then on (b)(6) 2019 inaccurate icp values were reading in the 70's but only straight line no waveform.On (b)(6) 2019 an evd drain was connected to the n-ifd-r, so an icp monitoring was possible and also waveform and readings of 16-18 could be monitored, which is what patient had been reading previously.On (b)(6) 2019 the clinic decided to applicate another icp catheter to obtain accurate continuous icp readings.Left the n-ifd-r in to continue drainage.Then on (b)(6) 2019 the evd connection between n-ifd-r and evd drain came apart and started leaking csf.The clinic decided they need to attempt to repair the leakage as physician felt he would not be able to place another catheter based on the size of the ventricles.The clinic started patient on prophylactic antibiotics.On (b)(6) 2019 the clinic removed the system n-ifd-r / evd.Patient woke up moving extremities.

Brand Name
NEUROVENT-IFD-R
Common Device Name
NEUROLOGICAL CATHETER
Manufacturer (Section D)
RAUMEDIC AG
am mühlgraben 10
zwönitz, 08297
GM  08297
MDR Report Key8738409
Report Number3006942548-2019-00003
Device Sequence Number14071846
Product Code GWM
UDI-Device Identifier04057834029338
UDI-Public04057834029338
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K120252
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number095317-002
Device Catalogue Number095317-002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;